Alert archive / Nebraska / Wind Advisories in 2017
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Dec 11, 2017, 2:45 AM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Dec 11, 2017, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 2:45 AM CST (08:45 UTC)
- In effect from
- Dec 11, 2017, 10:00 AM CST
- Expired
- Dec 11, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS73 KOAX 110845 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 245 AM CST Mon Dec 11 2017 ...Strong Northwest Winds Today... IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112330- /O.NEW.KOAX.WI.Y.0005.171211T1600Z-171212T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 245 AM CST Mon Dec 11 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM CST this evening. * TIMING...from mid morning through this afternoon. * WINDS...northwest at 30 to 35 mph with gusts to 40 to 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially those operating high-profile vehicles. Tie down loose items that might be blown about, and secure holiday decorations if possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. && $$
1 follow-up statement
266 WWUS73 KOAX 120008 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 608 PM CST Mon Dec 11 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-120115- /O.EXP.KOAX.WI.Y.0005.000000T0000Z-171212T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 608 PM CST Mon Dec 11 2017 ...WIND ADVISORY HAS EXPIRED... The gusty northwest winds will gradually diminish during the evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 10, 11:11 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 10, 11:11 PM CST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1111 PM CST Sun Dec 10 2017 .SHORT TERM...(Tonight through Wednesday) Issued at 320 PM CST Sun Dec 10 2017 Large scale flow over the CONUS will be stagnant over the next several days with mean ridging west/trof east. However, a series of of shortwaves dropping out of Canada into the northern/central Plains will be the only one to bring a threat for precip to the region Monday afternoon. Cold air advection spills into the region tonight/Monday as a clipper-type surface low digs southward through the upper midwest into the mid MS valley. Models in agreement that is where the bulk of precip activity will occur. It does appear though a sliver of the northern CWA may see a drop or two Monday afternoon. The next shortwave moving through on Wednesday drags another cold front with it. However, the models are favoring areas well to the east of the CWA for precip activity. Cold conditions Monday-Thursday morning with highs topping out generally in the lower/mid 40s...overnight lows in the 20s. .LONG TERM...(Wednesday night through Sunday) Issued at 320 PM CST Sun Dec 10 2017 Models prog a bit more progressing pattern heading into next weekend. However, only a small chance for seeing any precip on Saturday morning. Well above normal temps expected in the extended periods with highs generally in the mid/upper 40s and lows in the mid 20s. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1110 PM CST Sun Dec 10 2017 Winds will increase a bit from the west late tonight, then increase dramatically Monday morning. A clipper type low pressure system will track across MN and then toward the IA/IL border by 18Z. Northwest winds will become gusty, with some gusts to over 30 knots. MVFR ceilings should move in mid to late morning and probably last into the evening. Spotty light rain or light snow showers possible Monday afternoon, mainly at KOFK and KOMA. Only included a mention of light pcpn at KOFK for now. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Miller
Hazardous weather outlook, Dec 10, 3:22 PM CST, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 322 PM CST Sun Dec 10 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 322 PM CST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday night through Sunday Limited fire weather concerns could arise again on Monday afternoon across portions of southeast Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through Monday.
Nearby
Wind Advisories in Nebraska, 2017Wind Advisories in Iowa, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.